Alert archive / North Carolina / Flash Flood Warnings in 2016
Flash Flood Warning 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this flash flood warning at Oct 8, 2016, 5:26 PM EDT for Beaufort County, Pamlico County, North Carolina. It was in force for 14 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2016, 5:26 PM EDT (21:26 UTC)
- Expired
- Oct 9, 2016, 7:30 AM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beaufort County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 70 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 10:48 PM EDT | FLASH FLOOD | Hobucken, NC | 2 TO 3 FEET OF WATER ON AREA ROADS. SIMILAR CONDITIONS REPORTED IN LOWLAND AND FLORENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 322 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 435 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.7
The text
As transmitted.
552
WGUS52 KMHX 082126
FFWMHX
NCC013-137-090330-
/O.NEW.KMHX.FF.W.0010.161008T2126Z-161009T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
526 PM EDT SAT OCT 8 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
PAMLICO COUNTY IN NORTH CAROLINA...
* UNTIL 1130 PM EDT SATURDAY
* AT 525 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY AS ADDITIONAL HEAVY RAINS
MOVE THROUGH THE AREA THIS EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WASHINGTON...RIVER ROAD...BELHAVEN...RANSOMVILLE...PINETOWN...
AURORA FERRY TERMINAL...MINNESOTT BEACH FERRY...GOOSE CREEK STATE
PARK...BAYVIEW FERRY TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE...
ARAPAHOE...AURORA...WASHINGTON PARK...MINNESOTT BEACH...
STONEWALL...VANDEMERE...MESIC AND PANTEGO.
ADDITIONAL RAINFALL AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE IN THE
WARNED AREA THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3566 7699 3571 7685 3570 7664 3556 7647
3551 7672 3551 7664 3539 7658 3543 7673
3534 7674 3526 7647 3514 7672 3513 7673
3517 7657 3515 7654 3496 7680 3515 7699
3525 7690 3542 7719 3555 7709 3574 7717
$$
82 follow-up statements
553
WGUS72 KMHX 090124
FFSMHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
924 PM EDT SAT OCT 8 2016
NCC013-137-090330-
/O.CON.KMHX.FF.W.0010.000000T0000Z-161009T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEAUFORT NC-PAMLICO NC-
924 PM EDT SAT OCT 8 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
BEAUFORT AND PAMLICO COUNTIES...
AT 922 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. 5 TO 7 INCHES OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS
ALREADY OCCURRING AND WILL CONTINUE THROUGH THE EVENING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WASHINGTON...RIVER ROAD...BELHAVEN...RANSOMVILLE...PINETOWN...AURORA
FERRY TERMINAL...MINNESOTT BEACH FERRY...GOOSE CREEK STATE PARK...
BAYVIEW FERRY TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE...
ARAPAHOE...AURORA...WASHINGTON PARK...MINNESOTT BEACH...STONEWALL...
VANDEMERE...MESIC AND PANTEGO.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3566 7699 3571 7685 3570 7664 3556 7647
3551 7672 3551 7664 3539 7658 3543 7673
3534 7674 3526 7647 3514 7672 3513 7673
3517 7657 3515 7654 3496 7680 3515 7699
3525 7690 3542 7719 3555 7709 3574 7717
$$
31042
WGUS52 KMHX 090313
FFWMHX
NCC013-137-091130-
/O.EXT.KMHX.FF.W.0010.000000T0000Z-161009T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1113 PM EDT SAT OCT 8 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
PAMLICO COUNTY IN NORTH CAROLINA...
* UNTIL 730 AM EDT SUNDAY
* AT 1104 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
WIDESPREAD FLOODING ACROSS THE WARNED AREA. DOPPLER RADAR HAS
ESTIMATED 6 TO 9 INCHES OF RAIN WITH AN ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. MANY
ROADS ARE CLOSED...WASHED OUT OR IMPASSABLE. LIFE THREATENING
FLASH FLOODING WILL CONTINUE THROUGH THE NIGHT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WASHINGTON...RIVER ROAD...BELHAVEN...RANSOMVILLE...PINETOWN...
AURORA FERRY TERMINAL...MINNESOTT BEACH FERRY...GOOSE CREEK STATE
PARK...BAYVIEW FERRY TERMINAL...BAYBORO...CHOCOWINITY...ALLIANCE...
ARAPAHOE...AURORA...WASHINGTON PARK...MINNESOTT BEACH...
STONEWALL...VANDEMERE...MESIC AND PANTEGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3566 7699 3571 7685 3570 7664 3556 7647
3551 7672 3551 7664 3539 7658 3543 7673
3534 7674 3526 7647 3514 7672 3513 7673
3517 7657 3515 7654 3496 7680 3515 7699
3525 7690 3542 7719 3555 7709 3574 7717
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 4:43 PM EDT, 43 minutes earlier.
Area forecast discussion, Oct 8, 4:43 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
443 PM EDT Sat Oct 8 2016
.SYNOPSIS...
Hurricane Matthew is forecast to lift along the southeast coast
through this weekend. Please see the latest forecast from the
National Hurricane Center on Hurricane Matthew. Cool high pressure
will build in from the northwest early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Sat...
Matthews tropical airmass will spread northeastward through the
evening and peak tonight as Matthew makes his closest approach to
E NC to the south of the Crystal Coast. We are still very
concerned for serious flash flooding and then subsequent river
flooding as tremendous rainfall amounts continue to be forecast by
model suite. We have already seen substantial rainfall across the
coastal plain/sand hills region today. Higher res meso models
indicate an area of intense mesoscale banding developing somewhere
across E NC as intense fgen signature develops due to tropical
system becoming more baroclinic in nature. We can actually see
this type of banding along and near Wilmington at this hour. Still
forecasting 5 to 10 inches of rain across a large area of E NC
with locally higher amounts possible depending on where exactly
heavy mesoscale rain bands develop. The exact track of Matthew
will ultimately determine where the additional rain/banding will
occur. The timing for the very heavy rain rates looks to continue
just inland and migrate to the NE as the system parallels the
coast. Travel will be extremely dangerous and potentially life
threatening tonight as combination of darkness and flash flooding
lead to unseen high water across area roadways.
Another threat is isolated tornadoes. This threat has lifted north
across much of the area as we are now in the NW sector of Matthew.
Strong low level shear and very low LCL's in conjunction with the
instability will lead to potential tornado risk lasting through
this evening before winds turn easterly then northerly bringing an
end to the tornado risk for the entire area by late tonight/early
Sunday morning.
Tropical storm force winds are expected ahead of approaching
Matthew, and then through first half of Sunday as Matthew departs
to the east. Strongest winds on Sunday will be due to high
pressure to the west and departing Matthew to the east creating a
strong northerly pres gradient across the area. This will help
push waters along locations adjacent to the Sounds and Coastal
Waters. Surge and coastal flooding will become an increasing
concern starting this afternoon and lasting through much of
Sunday.
&&
.SHORT TERM /SUNDAY/...
As of 315 PM Sat...Heavy rain will end Sunday morning from west
to east as area of deep lift shifts off the coast. Tropical storm
force winds expected with northerly winds continuing threat for
moderate storm surge concerns and coastal flooding issues. With
the north winds, expect water to push ashore at locations
adjacent to the Sounds. River systems will start to take on the
copious amounts of rainfall and begin to rise across the area.
Deep standing water on roads and properties will continue to be a
concern, along with continuing potential for falling trees due to
combination of saturated soils and and strong wind gusts.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 230 AM Sat...Expecting our first touch of fall as high
pressure builds into the area from the north with cooler and drier
conditions...though uncertainty remains regarding the track of
Matthew next week. Latest 00z GFS/ECMWF guidance shows Matthew
pushing back southward toward Florida and the Bahamas Monday into
Tuesday and lingering through late week. Some coastal showers will
be possible through mid week, but did not make sig changes to
previous forecast. Low level thickness values support highs in the
mid 60s to low 70s Monday, then warming into the low to mid 70s
Tue through Fri. Lows Monday/Tuesday mornings will be in the lower
50s inland to low 60s along the coast...some guidance shows lows
getting into the upper 40s inland Monday and Tuesday mornings,
then warming a few degrees mid to late week. The GFS tries to push
a reinforcing front through the area Thu night.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 315 PM Saturday, widespread rain will continue to
overspread the region including the TAF sites over the next couple
of hours. Ceilings will be MVFR/IFR and continue through the day
into tonight. Winds will increase as the center of Matthew
advances along the southeast NC coast through the evening with
gusts peaking around 50 knots, mainly KEWN/KOAJ, during the
evening hours. Low-level wind shear will be likely during the
overnight hours as well. Winds will back to the north as Matthew
moves further out to seas tonight. Cigs/vsbys improve early Sunday
as the system begins to exit. Continued gusts on the back end of
the system, gusting upwards of 25-30kts.
Long Term /Sunday through Wednesday/...
As of 230 AM Sat...Widespread sub-VFR conditions early
Sunday...with heavy rain and gusty winds from Hurricane Matthew.
Conditions should gradually improve by Sunday night with
diminishing rain and wind...with pred VFR Mon through Wed.
&&
.MARINE...
Short Term /through Sunday/...
As of 315 PM Sat...Latest buoy obs are showing high seas of 8 to
12 feet. Winds will continue to be southeasterly/easterly and
increase through the afternoon/evening as Matthew approaches.
Seas will correspondingly increase through the day.
Hurricane Warning continues south of Cape Lookout, while Tropical
Storm Warning remains from north of Cape Lookout. The latest 12Z model
suite keeps track of Matthew just south of the Crystal Coast and
Cape Lookout, though any slight northward shift in the track could
impact the current forecast and expected impacts...mainly a
stronger wind field and subsequent higher seas. Regardless of the
track, high seas of 10-20 feet still expected across the marine
domain with waves of 4 to 6 feet for the sounds.
Long Term /Monday through Wednesday/...
As of 230 AM Sat...Strong winds and dangerous seas continue
Monday. NNE winds 25-35 kt Monday with seas 10-18 feet. Then gusty
winds and rough seas will continue into Wednesday as high pressure
tries to build into the area from the west.
&&
.HYDROLOGY...
As of 315 PM Sat...At this time the main threat still looks like
the potential for serious and life threatening flash flooding
mainly across the inland areas. The heaviest rain rates forecast
to fall late this afternoon through tonight, and therefore
combination of darkness and high water across roads, travel will
become dangerous tonight. Storm total rainfall 8-15 inches, with
locally higher amounts possible. WPCs excessive rainfall outlook
has ENC in a HIGH risk. A Flash Flood Watch continues across the
area into Sunday.
Extreme rain amounts and tropical storm force winds will add to
the threat for coastal flooding, which could result in moderate
inundation in some locations. Given the wet ground expect we will
see widespread flooding, especially inland, if this much rain
does fall, which we have already seen across RAH and ILMs CWA. River
flooding will also become a serious concern if these high rainfall
totals materialize...with river forecast points expected to rise
to major levels Sunday into early next week.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Tropical Storm Warning for NCZ029-044>047-079>081-090>095-098-
103-104.
Flash Flood Watch through Sunday afternoon for NCZ029-044>047-
079>081-090>095-098-103-104.
Beach Hazards Statement through Sunday evening for NCZ095-098-
103-104.
Hurricane Watch for NCZ095-098.
MARINE...Tropical Storm Warning for AMZ130-131-135>137-150-152-154-156.
Hurricane Warning for AMZ158.
&&
SYNOPSIS...RF/TL
NEAR TERM...TL/LEP
SHORT TERM...TL/LEP
LONG TERM...CQD
AVIATION...CTC/CQD/LEP
MARINE...CQD/TL/LEP
HYDROLOGY...MHXHazardous weather outlook, Oct 8, 7:21 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 721 AM EDT SAT OCT 8 2016 NCZ103-091130- OUTER BANKS DARE- 721 AM EDT SAT OCT 8 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TROPICAL STORM WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TROPICAL STORM WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-091130- OUTER BANKS HYDE- 721 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-091130- CARTERET- 721 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TORNADO WATCH. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093-094-091130- CRAVEN-PAMLICO- 721 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-091130- ONSLOW- 721 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...HURRICANE WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. TORNADO WATCH. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. FLASH FLOOD WATCH. HURRICANE WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ044-079-080-090-091-091130- PITT-GREENE-BEAUFORT-DUPLIN-LENOIR- 721 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-045>047-081-091130- MARTIN-WASHINGTON-TYRRELL-MAINLAND DARE-MAINLAND HYDE- 721 AM EDT SAT OCT 8 2016 ...TROPICAL STORM WARNING IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ092-091130- JONES- 721 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON... ...TORNADO WATCH 496 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 8, 11:59 AM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1159 AM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM TROPICAL STORM NEW RIVER 34.76N 77.41W
10/08/2016 ONSLOW NC ASOS
ASOS REPORTED WIND GUST OF 49KTS 56 MPH
1000 AM TROPICAL STORM FORT MACON 34.70N 76.71W
10/08/2016 CARTERET NC WEATHER FLOW
FORT MACON WEATHER FLOW REPORTED 38 KTS 44 MPH
1054 AM TROPICAL STORM CHERRY POINT 34.92N 76.88W
10/08/2016 CRAVEN NC ASOS
CHERRY POINT ASOS REPORTED 35 KTS 40 MPH
1122 AM FUNNEL CLOUD SNEADS FERRY 34.55N 77.38W
10/08/2016 ONSLOW NC LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED FUNNEL CLOUD AT SNEADS
FERRY
&&
EVENT NUMBER MHX1600341 MHX1600342 MHX1600343 MHX1600344
SAAVEDRALocal storm report, Oct 8, 1:04 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
104 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TROPICAL STORM RICHLANDS 34.90N 77.55W
10/08/2016 ONSLOW NC AWOS
OAJ AWOS REPORTED 47 KTS 54 MPH
1158 AM TROPICAL STORM BEAUFORT 34.72N 76.65W
10/08/2016 CARTERET NC ASOS
BEAUFORT ASOS REPORTED A WIND GUST OF 36 KTS 41 MPH
1200 PM TROPICAL STORM CAPE LOOKOUT 34.61N 76.55W
10/08/2016 CARTERET NC C-MAN STATION
CAPE LOOKOUT STATION REPORTED WIND GUST OF 43 KTS 49
MPH
1205 PM FUNNEL CLOUD NEWPORT 34.79N 76.86W
10/08/2016 CARTERET NC 911 CALL CENTER
911 CALL CENTER CALLED TO REPORT FUNNEL CLOUD
1205 PM FUNNEL CLOUD ATLANTIC BEACH 34.70N 76.74W
10/08/2016 CARTERET NC LAW ENFORCEMENT
SHERIFF CALLED TO REPORT FUNNEL CLOUD IN ATLANTIC BEACH
1207 PM FUNNEL CLOUD MOREHEAD CITY 34.72N 76.73W
10/08/2016 CARTERET NC 911 CALL CENTER
SHERIFF CALLED 911 CENTER TO REPORT A FUNNEL CLOUD JUST
OVER THE ATLANTIC BEACH BRIDGE
&&
EVENT NUMBER MHX1600345 MHX1600346 MHX1600347 MHX1600348 MHX1600349
MHX1600350
SAAVEDRALocal storm report, Oct 8, 1:57 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
157 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM TROPICAL STORM WARSAW 35.00N 78.09W
10/08/2016 DUPLIN NC 911 CALL CENTER
TREE DOWN ON LANDFILL ROAD... NEAR WARSAW ELEMENTARY
SCHOOL
1230 PM TROPICAL STORM FRISCO 35.23N 75.61W
10/08/2016 DARE NC ASOS
HATTERAS ASOS REPORTE A WIND GUST OF 40 KTS 45 MPH
1241 PM TROPICAL STORM MOUNT OLIVE 35.58N 76.47W
10/08/2016 HYDE NC 911 CALL CENTER
TREE DOWN NEAR N. DUPLIN HIGH SCHOOL... BLOCKING BOTH
LANES OF TRAFFIC
0130 PM TROPICAL STORM WINTERVILLE 35.53N 77.40W
10/08/2016 PITT NC CO-OP OBSERVER
CWOP WEATHER INSTRUMENT REPORTED 50 KTS 57 MPH
&&
EVENT NUMBER MHX1600351 MHX1600352 MHX1600353 MHX1600354
SAAVEDRALocal storm report, Oct 8, 3:04 PM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
304 PM EDT SAT OCT 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TROPICAL STORM OCRACOKE 35.10N 75.98W
10/08/2016 HYDE NC WEATHER FLOW
WEATHER FLOW AT OCRACOKE REPORTED 40 KTS 46 MPH
&&
EVENT NUMBER MHX1600355
SAAVEDRAThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 11:12 PM EDT | Hurricane Warning | MHX | 36 hr | |
| Oct 8, 11:17 AM EDT | Tornado Warning | MHX | Onslow | 28 min |
| Oct 8, 11:18 AM EDT | Flash Flood Warning | MHX | Carteret, Craven, Duplin, Greene, Jones, Lenoir and 1 more | 20 hr |
| Oct 8, 11:43 AM EDT | Tornado Warning | MHX | Carteret | 32 min |
| Oct 8, 1:50 PM EDT | Tornado Warning | MHX | Duplin | 12 min |
| Oct 8, 2:24 PM EDT | Tornado Warning | MHX | Carteret | 36 min |
| Oct 8, 3:21 PM EDT | River Flood Warning | MHX | Jones | 9 days |
| Oct 8, 4:22 PM EDT | River Flood Warning | MHX | Pitt | 10 days |
| Oct 8, 4:35 PM EDT | Flash Flood Warning | MHX | Greene, Lenoir, Martin, Pitt | 14 hr |
| Oct 8, 5:14 PM EDT | River Flood Warning | MHX | Craven | 15 days |
| Oct 8, 5:22 PM EDT | Flash Flood Warning | MHX | Duplin, Lenoir | 6 hr |
| Oct 8, 6:13 PM EDT | River Flood Warning | MHX | Martin | 68 hr |
| Oct 8, 6:27 PM EDT | Flash Flood Warning | MHX | Dare, Hyde, Tyrrell, Washington | 14 hr |
Nearby
Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.